MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 8000 CORE
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
The customer complained of an erroneous high result for 1 patient sample tested for elecsys cea assay (cea) on a cobas 8000 core unit.The initial cea result was 221.30 ng/ml.This result was reported outside of the laboratory.On (b)(6) 2018 a new sample was obtained and the cea result was 1.56 ng/ml.The original sample was repeated and the result was 1.56 ng/ml.There was no allegation that an adverse event occurred.The cea reagent lot number was 28657406.The expiration date was not provided.The customer stated the initial sample was lipemic.The customer is wondering if this affected the initial high result.
 
Additional Manufacturer Narrative
The alarm trace data from the day of the event show multiple messages related to sample quality.The sample in question was visibly lipemic.Calibration signals were within the acceptable ranges.No qc data was available from the day of the event.Analyzer performance testing data was within specification.The investigation was unable to determine a definitive root cause.
 
Additional Manufacturer Narrative
It was clarified that the new sample was obtained on (b)(6) 2018 instead of 07-jul-2018 and the cea result was actually 1.01 ng/ml.The original sample from (b)(6) 2018 was repeated on (b)(6) 2018 with a result of 1.56 ng/ml.The result of 1.56 ng/ml is believed to be correct.

Brand Name
COBAS 8000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7703627
Report Number1823260-2018-02401
Device Sequence Number1018677
Product Code JJE
UDI-Device Identifier04015630928330
UDI-Public04015630928330
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 8000 CORE
Device Catalogue Number05641446001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/07/2018
Supplement Date Received by Manufacturer07/07/2018
07/07/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date07/25/2018
08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1